Loading...
 

Overview Rare Allergic reaction to vitamin D

It appears that about 1 person in 300 people will have an allergic reaction vitamin D within a few days.
   (Have no specific reference for that ratio - it is just an impression from reading 4,000 articles on vitamin D)
The reaction may include itchy skin, hives, intestinal upset.
The reaction is real, but for unknown reasons, but there are many possible reasons/solutions

Possible reasons and some potential solutions

  • Reaction might be due to lack of Magnesium - which is brought out by vitamin D
    Take Magnesium supplement
  • Similar to reaction to being in the sun. Some people who are allergic to the sun are also allergic to vitamin D - Magnesium? or what
  • Perhaps need to start with a smaller dose, and get used to vitamin D
  • Might be a reaction to Vitamin D2
  • Might be a reaction by the gut to Vitamin D
    Try a sublingual form or one which is easier to digest (see below)
  • Interaction of vitamin D with a prescription drug
  • Some speculation that the reaction is to the oil or the gelatin capsule
  • Wool allergy ==> get Vitamin D3 made from plants, rather than from sheep

Solutions which might apply to many of the above

  • Make sure that you are taking D3 and not D2
  • Try a smaller amount
  • Try a different form of vitamin D: bioemulsified, liquid, sublingual,
  • Try sun or UV instead of vitamin D (but not if you have an allergic reaction to the sun - which sometimes due to being very low on vitamin D)
  • Increase intake of Magnesium
  1. Take a small amount of vitamin D ( say 1,000 IU or a portion of a capsule)
  2. Wait for 3 days to see it there is any allergic reaction
  3. If no reaction, proceed with the maintenance dose (2,000 - 10,000 IU daily) or loading dose (50,000 IU 1 to 10 times per month)

See also VitaminDWiki

Which contains the following chart:

Note the following are not the % of people taking vitamin D who got reactions
but rather the % who had a any reaction which had a particular reaction

Image

Reaction to Aspirin is about 3X more likely than reaction to vitamin D

See also web

  • Person gets a headache with sun or vitamin D Sept 2013
    already taking 2.4 g of Magnesium a day and it doesn't seem to help.
    Seems unlikely that the person is taking that much of the element. Most people have digestive problems when taking even 0.5 grams of the element


short url = http://is.gd/allergictod


Page last modified on 15 April, 2014


See any problem with this page? Report it to the webmaster.

Health Problems and D

  # of studies as of 7/21/14